Doctor insights on:
Lithium Carbonate Withdrawal Symptoms
Can I go through withdrawal symptoms if I immediately stop taking lithium 300mg and Abilify 5mg both once per day? And if so, what are they?
Unlikely: I think it unlikely u would experience withdrawal by discontinuing 5 mg of Abilify and 300 mg of lithium. My biggest concern would be a return or worsening of whatever conditions these were intended to treat. Please speak to your doctor before stopping your meds. ...Read moreGet help from a doctor now ›
Lithium carbonate is a medication approved to treat bipolar type 1 acute manic episodes. It is also used for as maintenance therapy to prevent future bipolar mood episodes. Its clinically efficacy is related to serum levels which require blood draws. It can cause a minor to serious side effects and is life threatening in overdose. For additional information, please refer ...Read more
How long does it take for lithium carbonate to be effective for bipolar II symptoms? And what is theraputic level? Thanks.
Varies: Onset of benefit can occur in days. This is very welcomed when this occurs but it is not discouraging if it doesn't. Depend end on a patients course of illness benefit from lithium can be realized over a few to several weeks. Therapeutic blood levels for lithium range from 0.5 to 1.2 meq/l. ...Read moreGet help from a doctor now ›
Multiple symptoms: (not all are seen in every person) of anxiety, panic, trembling, shaking, muscle twitches/jerks, elevated blood pressure and pulse, dizziness, tingling, sensitivity to light and/or sound, feeling disconnected, sweating, insomnia, irritability, trouble concentrating, nausea/vomiting, confusion, hallucinations, seizures. Etc. ...Read moreGet help from a doctor now ›
Caffeine withdrawal: I recommend that people who are using excessive caffeine (whether coffee, tea or cola or other soft drinks) cut back by about 25% of the dose every 3-4 days until they get down to 1-2 servings per day, which is generally safe. If you are drinking sugared pepsi, there is also the sugar issue to deal with, so use of diet drinks temporarily may help. If 8 drinks/day, go down 2 drinks every 3-4 days. ...Read moreGet help from a doctor now ›
How long do withdrawal symptoms of 1 year 60 mg duolexotine last ? I tapered off stopped but 2 wks after one momen I feel great then I feel horrible.
Stopped too fast: Tapering off an SSRI seems to vary from person to person. Generally, the slower one tapers, the better . Many of my patients have found it useful to drop 1/2 of a dosage level per 4 weeks. Stopping the meds completely can be extended over many weeks or even a few months. It is not uncommon to feel fine initially but then crash. Speak with your doc about what makes sense for you in this proces ...Read moreGet help from a doctor now ›
No: Withdrawal from medications/drugs/substances results from stopping it after you have taken it long enough for your body to acknowledge that it is no longer receiving it. Different drug characteristics cause for a different required amount of time & different time frame when to expect onset and ending of withdrawal. Sporadic use often doesn't result in withdrawal; everyone doesn't withdraw the same. ...Read moreGet help from a doctor now ›
Withdrawal: You haven't stated which drug you're worried about. You could call your prescribing physician and ask him/her about your symptoms. Or, if you can't reach your doctor on call (it is saturday) you could go to an urgent care center for assessment. ...Read moreGet help from a doctor now ›
Depends on the cause: Different drugs are associated with different types of withdrawal. And how dangerous the symptoms are can vary quite a bit. Withdrawal from certain sedative or hypnotic drugs (downers) can be associated with seizures. Opiate withdrawal, while terribly painful, is actually less medically serious. Alcohol withdrawal is similar to sedative withdrawal and can be associated with seizures. ...Read moreGet help from a doctor now ›
How can I minimize withdrawal symptoms from psych meds? What can I do to make it not such a shock to my body? Thanks
Psychiatrist: Psychiatrists (especially integrative ones) can help you with your medications -- or tapering them as appropriate. You want to be sure that your clinical situation and needs are being cared for. Please don't do this on your own. If your medications are not working effectively for you, your psychiatrist can help with that by adjusting doses or changing. Please don't give up! ...Read moreGet help from a doctor now ›
Chemically, lithium is a light, soft, alkali metal. It's very highly reactive, so that in nature it's only found in compound form. It's useful in batteries. As a medication, Lithium Carbonate and citrate can be used to stabilize mood in people with bipolar disorder. In these people it can help with both mania and depression. Blood level monitoring is ...Read more
- Talk to a doctor live online for free
- Lithium withdrawal symptoms
- Lithium carbonate withdrawal
- Withdrawal symptoms
- Ask a doctor a question free online
- What are the most common symptoms of estrogen withdrawal?
- Metformin withdrawal symptoms
- Estrogen withdrawal symptoms
- Antihistamine withdrawal symptoms
- Talk to a pharmacologist online for free